Alert archive / Pennsylvania / Wind Advisories in 2025
Wind Advisory 11, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this wind advisory at Mar 20, 2025, 1:52 PM EDT for Carbon County, Monroe County, Pennsylvania. It took effect at Mar 21, 2025, 5:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2025, 1:52 PM EDT (17:52 UTC)
- In effect from
- Mar 21, 2025, 5:00 AM EDT
- Expired
- Mar 21, 2025, 2:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Carbon County, PA, Monroe County, PA
The radar
The Binghamton radar (KBGM), 140 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
304 WWUS71 KPHI 201752 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 152 PM EDT Thu Mar 20 2025 PAZ054-055-211000- /O.NEW.KPHI.WI.Y.0011.250321T0900Z-250321T1800Z/ Carbon-Monroe- Including the cities of Stroudsburg and Jim Thorpe 152 PM EDT Thu Mar 20 2025 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM EDT FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Carbon and Monroe Counties. * WHEN...From 5 AM to 2 PM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects. && $$ Robertson
2 follow-up statements
157 WWUS71 KPHI 210734 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 334 AM EDT Fri Mar 21 2025 PAZ054-055-211800- /O.CON.KPHI.WI.Y.0011.250321T0900Z-250321T1800Z/ Carbon-Monroe- Including the cities of Stroudsburg and Jim Thorpe 334 AM EDT Fri Mar 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Carbon and Monroe Counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ PO
859 WWUS71 KPHI 211755 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 155 PM EDT Fri Mar 21 2025 PAZ054-055-211900- /O.EXP.KPHI.WI.Y.0011.000000T0000Z-250321T1800Z/ Carbon-Monroe- Including the cities of Jim Thorpe and Stroudsburg 155 PM EDT Fri Mar 21 2025 ...WIND ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... The strongest winds have already occurred and the winds will diminish through the remainder of this afternoon and into early this evening. As a result, this advisory will expire at 2 PM. $$ Gorse
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this wind advisory went out at Mar 20, 1:44 PM EDT, 8 minutes earlier.
Area forecast discussion, Mar 20, 1:44 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
144 PM EDT Thu Mar 20 2025
.SYNOPSIS...
A cold front moves through the region tonight as low pressure develops
along it. The low strengthens as it moves to the northeast Friday.
Another cold front moves through later Saturday, then high pressure
builds in briefly for Sunday. The next system is forecast to move
through on Monday, with a secondary weak system potentially moving
through Tuesday into Wednesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
The last of the low clouds and fog are hanging onto the northern
New Jersey coast, otherwise, the rest of the area is fog and low
cloud-free. All that will remain for the next several hours will
be mid-high level clouds. Conditions will be mild with
temperatures making it back into the mid and upper 60s for
inland locations despite the continued cloud cover with the
approaching system. Coastal locations, as well as higher
elevation locations in northwest New Jersey and the southern
Poconos look to only top out in the 50s once again. As the
surface pressure gradient tightens along with a strengthening
low level jet, south to southeast winds looks to increase to
10-20 mph in the afternoon, with gusts upward of 30 mph
possible, especially across the coastal plain.
A low pressure system will then approach the region, bringing rain
beginning late Thursday afternoon continuing through the evening and
into the overnight period. Forecast rainfall amounts have decreased
slightly, with most locations seeing only up to 0.5", though some
localized amounts may be higher. Behind the associated cold front,
temperatures are expected to cool with overnight lows dipping back
into the 30s for most and the 20s for the Pocono Plateau. Northwest
winds will then surge behind the front overnight with winds gusting
up to 30 to 40 mph come daybreak Friday.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Mostly dry during the short term with high pressure across the area
Friday and Friday night which moves offshore Sat. Following that,
the only chance of showers will be later Sat when some
scattered showers Saturday will be found mostly for eastern PA
and northern NJ. These showers will be the result of a surface
cold front crossing the area as low pressure passes well to the
north. The result of the front will be temps about 10 degrees
lower Sunday compared to Sat. Highs Sat in the upper 50s/low
60s. Lows Sat night will be around freezing for the coastal
Plain while mid/upper 20s will be over eastern PA and much of
north NJ.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A changeable spring pattern across the Middle Atlantic for the long
term. It starts with dry weather on Sunday with a ridge of high
pressure across the area. The high slides off to the east by the
evening and this will allow a return flow off the ocean to develop.
Temps will be a little below normal Sunday with highs in the upper
40s/low 50s most areas and some mid 40s for the far N/W areas.
Unsettled conditions arrive for Sunday night and continue into Monday.
This will be the result of deepening low pressure across the Great
Lakes which will track towards southern Canada. It's attached fronts
will move thru Monday. High chance or likely pops are in the fcst
for Monday. The system moves off shore Monday night with just some
evening chance pops for the coastal areas. Temperatures Monday will
be above normal as a milder southerly flow ahead of the low
sets-up over the area. Lows Monday night will fall back in to
the 40s with 30s across the NW areas.
Mostly dry weather is expected Tuesday but it will be followed by a
chance for showers on Wednesday. Highs will be mostly near normal
Tuesday but a little below normal Wednesday.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Rest of today-22z...All TAF sites have returned to VFR and
remain for much of the rest of the afternoon. Winds will remain
southeast 10-15 knots, with gusts 20-25 knots. High confidence.
After 22z-Tonight...Showers will increase in coverage and
intensity as the move from west to east across the area this
evening. Ceilings and visibility are expected to lower to MVFR,
and there is a small chance for a brief period of IFR with the
heaviest showers. However, we have only lowered the visibility
to 3SM at this time. Conditions will improve from west to east
as the showers end from west to east. There is the potential for
ceilings to lower back to MVFR late in the night-toward
daybreak, mainly for ABE, RDG, and TTN. Winds will shift
abruptly from southeast to the southwest/west direction after
the steady rain begins as the front moves across the area, then
become northwest overnight. Winds will become gusty 20-30 knots
as well. High confidence.
Friday...Any MVFR conditions will improve after sunrise and
remain VFR for the rest of the day. Northwest winds will remain
gusty 30-35 knots through the day.
Outlook...
Saturday... VFR except in scattered showers for NW terminals
(KRDG/KABE).
Sunday... VFR. Showers overnight with lower conditions possible.
Monday... Morning showers but otherwise VFR.
&&
.MARINE...
For the remainder of today, Small Craft conditions continue for
all ocean zones and Delaware Bay with gusts around 25 knots
possible through the afternoon and seas of 4 to 6 feet are
expected.
Marine Dense Fog Advisory has been allowed to expire as
visibility continues to improve.
Gale Warning remains for ocean zones south of Great Egg Inlet
as well as the Delaware Bay starting at 6 pm as winds turn WNW
behind the passage of a cold front and increase later in the
overnight hours to around 35 kts. North of Great Egg Inlet, the
Gale Warnings starts at 6 am Friday. Seas build to 5 to 7 feet.
Outlook...
Friday... Gales diminish back to SCA conditions Friday night.
Fair.
Saturday thru Sunday... sub-SCA. fair.
Sunday night thru Monday... SCA expected. Scattered showers.
Tuesday... sub-SCA. Fair.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ430-
431-453>455.
Gale Warning from 6 PM this evening to 6 PM EDT Friday for
ANZ430-431-453>455.
Small Craft Advisory until 6 AM EDT Friday for ANZ450>452.
Gale Warning from 6 AM to 6 PM EDT Friday for ANZ450>452.
&&
SYNOPSIS...
NEAR TERM...MJL/Robertson
SHORT TERM...OHara
LONG TERM...OHara
AVIATION...MJL/OHara/Robertson
MARINE...MJL/OHara/RobertsonNearby
Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.